MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0406
Medical Device Problem Codes Break (1069); Migration (4003); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-01706.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal mammary arteries using pod packing coils (podjs) and ruby coils.During the procedure, the physician accidentally kinked the pusher assembly of a podj while advancing into a lantern delivery microcatheter (lantern) and, therefore, the podj was removed.The physician then successfully placed another podj.Later in the procedure, while attempting to place the last ruby coil, a coil loop popped out into the origin of the right internal mammary artery into the right subclavian artery.The physician therefore attempted to remove the ruby coil using a snare device, however, while retracting the ruby coil within the catheter, the ruby coil broke.The physician removed the snare with a piece of the coil attached, a piece of the coil stuck within the catheter, and with another piece inside the mammary artery with the tail in the subclavian artery.The physician then made a new access point in the brachial artery and advanced a new catheter to the right subclavian artery.Another snare device was advanced through this access site to retrieve the rest of the ruby coil from the subclavian artery.All pieces of the ruby coil were able to be successfully removed.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7834801
Report Number3005168196-2018-01705
Device Sequence Number19328154
Product Code HCG
UDI-Device Identifier00814548013169
UDI-Public00814548013169
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2023
Device Catalogue NumberRBY4C0406
Device Lot NumberF64736
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age3 YR
Date Report Sent to FDA01/01/2005